Open Access Repository

Quantum channel simulation of phylogenetic branching models

Ellinas, D and Jarvis, PD ORCID: 0000-0002-5330-6789 2019 , 'Quantum channel simulation of phylogenetic branching models' , Journal of Physics A: Mathematical and Theoretical, vol. 52, no. 11 , pp. 1-11 , doi:

PDF (ArXiv version)
140411 - Quantu...pdf | Download (208kB)

| Preview


Quantum channel simulations constructing probability tensors for biological multi-taxa in phylogenetics are proposed. These are given in terms of positive trace preserving maps (quantum channels), operating on quantum density matrices, using evolving systems of quantum walks with multiple walkers. Simulation of a variety of standard phylogenetic branching models, applying on trees of various topologies, is constructed using appropriate decoherent quantum circuits. For the sequences of biological characters so modelled, quantum simulations of statistical inference for them are constructed, given appropriate aligned molecular sequence data. This is achieved by the introduction of a quantum pruning map, operating on likelihood operator observables, utilizing state-observable duality and quantum measurement theory. More general stategies for related quantum simulation targets are also discussed.

Item Type: Article
Authors/Creators:Ellinas, D and Jarvis, PD
Keywords: quantum algorithms, quantum channels, quantum walks, quantum biology, open quantum systems, mathematical phylogenetics, phylogenetics, Markov group, invariant, inference, control shift, Krauss operator
Journal or Publication Title: Journal of Physics A: Mathematical and Theoretical
Publisher: Institute of Physics Publishing Ltd.
ISSN: 1751-8113
DOI / ID Number:
Copyright Information:

Copyright 2019 IOP Publishing Ltd.

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page